April 14, 2009 at 9:10 pm #28095jamie-dMember
I am so sorry to hear of your most recent challenges. I have gotten alot out of reading your posts and have appreciated your wisdom and insight. I am a newer member but was diagnosed in Oct 07. My accupuncturist suggested Ginger when I needed a stool softener. Usually I have the opposite problem but there have been a couple of times I needed it. I drank ginger tea (it seemed to help) and I got some cystallized ginger I could eat but havent needed it since I bought it. Maybe it’s worth a try. I’ll keep you and your family in my thoughts and prayers.
JamieApril 13, 2009 at 2:22 pm #28094ljgParticipant
The world’s best stool softner is magnesium glycinate, it is required to address the balancing act that is calcium-potassium-magnesium; if you take one without the others it just starts a new problem. But when you take a tad too much magnesium glycinate for your system, the result is soft stools (that is how people know to back off and know their correct dosage). The way to understand what your body needs is to add it until you hit soft stools, and maybe for you it could be both a mineral to balance out the system and a treatment to soften the stool. (Miralax had too many side effects, despite being a good idea initially.) Just a thought. -ljgApril 13, 2009 at 4:10 am #28093sophieMember
How about a compromise, Jeff, and just taking ONE sock off? Think it will help. Sorry about your week. It sounded just too overwhelming. My heart just hurts for you. I’m having potassium problems too with all the draining so I am taking one 20 mg potassium pill and drinking 32 ounces of gator ade a day. Could that Gator ade help you? I just can’t lose my Top Care Stool Softener.
SophieApril 12, 2009 at 9:03 pm #28092glightfootMember
As always, it’s great to hear from you. Sounds like you’ve had quite the busy with with all things medical. Thanks for posting the information on the potassium/laxative connection. I’ve been wondering what’s causing my low potassium levels– Miralax, from the looks of it and I’ve been having to take potassium tablets daily. It looks like I should be more diligent about taking my potassium tablets, since I can’t forgo the laxative.
I am now picturing you chasing your grandkids around the house (sockless!)
GApril 12, 2009 at 7:23 pm #28091devoncatParticipant
Isnt taking your socks off code for something a little kinky?
Hope you get that potassium under control. Are they figuring out a good pallative care plan for you? I hope you are not itching from the jaundice. For me, that was the worst part. I am sure if you are scratchy, your babe could be easily convinced to rub that anti itch cream all over you.
I am thinking about you everyday. In fact, every night I light candles for you and Valerie and Carol and Charlie. Hugs and warm thoughts.
KrisApril 12, 2009 at 5:38 am #28090tiapattyMember
Jeff, you are like a breath of fresh air, your spirit invigorates all of us!
PattyApril 12, 2009 at 2:08 am #28089debrahParticipant
Jeff, I am happy to hear that the eagle is still flying …just watch out for those darn walls. I think you need to turn up the heat and go barefoot! Nothing wrong with using a walker either…you could race around the house chasing your wife and not have to worry about those darn moving walls. God Bless you Jeff!! Happy Easter to you and yours! Hope the Easter Bunny is good to everyone. hugs, debApril 12, 2009 at 1:40 am #28088marjoParticipant
Hi Mr G.! Glad to see your post. Have you considered switching from cane to a walker for better balance and support?
MarjoApril 11, 2009 at 11:48 pm #28087lainyParticipant
Hello Mr. Jeff!!! Good to see your name posted no matter if you are unbalanced or not. Man, I could not be without my socks. That’s awful. Must be like Linus’s blanket for me. I wear them all day and sleep in them at night. Glad to see the Eagle is still flying. Perhaps not soaring the way he wants but still flying. I know you will find the answer for the potassium level…you always find the answers.
Lover to Valerie too. Have a good Easter and may the yolk not be on you!April 11, 2009 at 11:27 pm #28086magicParticipant
Hi Jeff you must be fed up with a week like that.Take it very easy if your unsteady-the socks are bad news.Apricots and bananas are good for potassium but you probably know that already.Even if your not the patient just the backup person hospital visits and tests take it out of you.Have a better week JanetApril 11, 2009 at 11:09 pm #2207jeffgMember
Oh! what a week in December, 63 ! Hospital visit every day last week. Had CT Scan and saw GI Doc. Labs taken 6 times due to potassium low levels. Eight hours of IV drip of potassium and will continue powdered form 4 times daily for two weeks. Results of scan showed no blockage of bile ducts and GI doc suggest it’s the liver failing due to tumors. He did order a sonagram and a special billibrium blood test that I guess gives two different readings. A low and high. If one or the other is present it determines/confirms any blockage in the esophagus and if stenting within the liver its self would be of any good. Potassium wise, have to watch the diuretics and oral stool softener with salt as it slowly drains your body of potassium. Same goes for the suppositories. GI doc thought maybe all that daily dose of mirilax may be adding stress to the liver causing the juandice to be more pronounced. I guess we’ll see in the next couple of weeks. In the mean time, I’m still wobbling around out of balance using the cane. Had a couple more falling into the walls because of my socks getting caught up under my toes. Time for the socks to come off. Cherrio for now!
- You must be logged in to reply to this topic.